Alert archive / Connecticut / River Flood Warnings in 2018
River Flood Warning 22, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Sep 26, 2018, 9:50 AM EDT for Greater Bridgeport Planning Region, Northwest Hills Planning Region, Connecticut. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2018, 9:50 AM EDT (13:50 UTC)
- Expired
- Sep 26, 2018, 2:05 PM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greater Bridgeport Planning Region, CT, Northwest Hills Planning Region, CT
The radar
The Brookhaven radar (KOKX), 80 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Still River at Brookfield (BKFC3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01201487, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
799
WGUS41 KALY 261350
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albany NY
950 AM EDT Wed Sep 26 2018
CTC001-005-270150-
/O.NEW.KALY.FL.W.0022.180926T1350Z-000000T0000Z/
/BKFC3.1.ER.180926T0345Z.180926T1215Z.000000T0000Z.UU/
950 AM EDT Wed Sep 26 2018
The National Weather Service in Albany has issued a
* Flood Warning for
The Still River At Brookfield.
* From this morning until further notice.
* At 8 AM Wednesday the stage was...12.4 feet.
* Flood stage is 12 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is forecast to continue rising to near 12.4
feet by 10 AM Wednesday ...then begin falling.
* Impact...At 12.0 feet...Water floods lowlands along the Still River.
&&
Fld Observed Forecast
2 pm 8 pm 2 am 8 am 2 pm
Location Stg Stg Day Time Wed Wed Thu Thu Thu
Still River
Brookfield 12.0 12.4 Wed 09 AM 11.8 9.7 8.6 7.7 8.2
&&
LAT...LON 4151 7344 4153 7333 4137 7336 4134 7352
4143 7352 4144 7344
$$1 follow-up statement
214
WGUS81 KALY 261805
FLSALY
Flood Statement
National Weather Service Albany NY
205 PM EDT Wed Sep 26 2018
CTC001-005-261835-
/O.CAN.KALY.FL.W.0022.000000T0000Z-180926T1805Z/
/BKFC3.1.ER.180926T0345Z.180926T1215Z.180926T1655Z.UU/
205 PM EDT Wed Sep 26 2018
The Flood Warning is cancelled for
The Still River At Brookfield.
* At 1 PM Wednesday the stage was 11.9 feet and continues to recede.
* Flood stage is 12 feet.
* Impact...At 12 feet...Water floods lowlands along the Still River.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Wed Thu Thu Thu Thu
Still River
Brookfield 12.0 11.9 Wed 02 PM 9.7 8.6 7.7 8.2 9.3
&&
LAT...LON 4151 7344 4153 7333 4137 7336 4134 7352
4143 7352 4144 7344
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Sep 26, 6:42 AM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Sep 26, 6:42 AM EDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Albany NY 642 AM EDT Wed Sep 26 2018 .SYNOPSIS... Showers and scattered thunderstorms are expected today, mainly this afternoon, as a cold front approaches from the west. Some thunderstorms may contain strong to damaging wind gusts, and locally very heavy rain. The cold front will move across the region this evening, with fair and cooler conditions following for Thursday. A weak wave of low pressure passing south of the region may bring some showers for Thursday night into Friday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ...Severe Thunderstorms remain possible this afternoon and evening... As of 615 AM EDT, spotty showers were continuing across portions of the southwest Adirondacks, with additional showers and scattered thunderstorms across portions of south central and southwest NYS. The area of showers/thunderstorms across southwest NYS and NW PA should continue translating northeast, and should affect the southwest Adirondacks and western Mohawk Valley by mid morning, and may extend into portions of the Lake George/Saratoga region. Otherwise, areas of fog/drizzle should give way to mostly cloudy skies by mid morning, with some showers will expected across the SW Adirondacks. Another low level jet segment will be translating across the region later this morning and afternoon, this one from the south/southwest. There is some possibility that enough of a southwest wind component could allow low clouds to mix out downwind of the Catskills/Helderbergs across portions of the mid Hudson Valley and Capital Region later this morning and early afternoon. This could allow for MU CAPES to reach 500-1000 J/kg, if not locally higher, in time for the approach of the cold front from the west later this afternoon. The latest Day 1 Severe Weather Outlook from SPC maintains a Slight Risk for severe thunderstorms across the area, mainly due to a strong low/mid level wind field of 40-60 KT and 0-6 km bulk shear of 35-45 KT, along with developing height falls this afternoon. At this time, it appears that some form of a narrow cold frontal rainband with embedded scattered convective elements should develop and move E/SE through the region during the mid/late afternoon hours. However, it remains uncertain if enough instability and dynamics will be present for more widespread coverage of taller strong/severe thunderstorms. Also, with a slightly backed low level southerly wind component within the Hudson River Valley, should any discrete cells form, there is a possibility for isolated supercellular structures to develop and perhaps produce a tornado, mainly if there is sufficient instability. The main threat from any strong/severe thunderstorms will be potentially damaging wind gusts within any bowing line segments that develop. Also, with PWAT's remaining 1.5-2 inches, locally heavy downpours will be possible which could produce some flooding of urban/poor drainage areas. This potential would be maximized in areas which received heavy rain on Tuesday, and also any areas where brief training of showers/thunderstorms occurs. Outside of convection, it will become breezy/windy later this morning and afternoon, particularly within north/south oriented valleys, with some gusts possibly reaching 30-40 mph at times. Highs should reach the mid/upper 70s in valley areas, especially downwind of the Catskills due to downsloping, with mainly upper 60s to lower 70s elsewhere. Dewpoints should climb into the mid 60s to near 70 in valley areas, so it will feel quite humid once again. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... Tonight, the cold front and associated convection may still be ongoing across portions of the mid Hudson Valley, Berkshires and Litchfield County, CT through 8 PM. Thereafter, expect gusty northwest winds briefly, before diminishing late. Another weak secondary cold front may settle southward late tonight. A period of clearing is expected after the initial cold frontal passage this evening, then some low clouds may reform after midnight, particularly across portions of the southern Adirondacks. Thursday, cooler and less humid compared to today, but still not convinced there will be much sunshine as models suggest a rather thick canopy of high-level moisture (most notably within the H500-300 layer) expands northeast across the region during the afternoon. In addition, patches/areas of low clouds may persist as moisture becomes trapped beneath lowering subsidence inversion. The best chance for any breaks of sun appear to be in the morning hours, but again, hopes for sustained sunshine look somewhat bleak. Highs mainly in the lower/mid 60s for valleys, and mid/upper 50s for higher terrain. Thursday night-Friday night, there continue to be hints of a low pressure wave passing south and east of the region late Thursday night into Friday morning. Will therefore keep at least chance PoPs for late Thursday night-Friday AM for areas mainly south and east of the Mohawk Valley and SE Adirondacks. Lows mainly in the upper 40s to mid 50s. Highs Friday in the mid 50s to lower/mid 60s, although if more widespread rain occurs, mainly be in the 50s for most areas. Some clearing is possible Friday night, although showers with the approach of another cold front could reach the SW Adirondacks toward Saturday morning. Lows mainly in the 40s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A rather fast zonal flow develops across North America as we watch a large and evolving sub-tropical high across the southern portions of the nation and deepening low across northern Canada. We begin this last weekend of September with a passage of a cold front, of which timing differs on the NCEP Model Suite. Regardless of timing, we will have the chance for some showers then diminishing trends through Saturday afternoon. As H850 temperatures drop back into the single digits, could see some lake effect clouds and showers into portions of the Mohawk Valley, Dacks and maybe into the Schoharie Valley. Then a rather large ridge builds and crests across the region Saturday night into Sunday morning. There is a potential for some frost issues across portions of the Dacks, which will be dependent on cloud coverage. Then the impacts of the zonal flow will have on the global models becomes quite evident leading to a below average confidence forecast at this time. The ECMWF wants to lift a warm front northward Sunday night into Monday keeping most of the region dry. The operational GFS suggests a quasi-stationary frontal boundary with waves of showers crossing the region with the experimental GFSFV3 and GGEM in agreement with holding back the front upstream until Tuesday. Seems the baroclinic zone will be setting up somewhere across the Great Lakes region and into the northeast corridor early next week. So per collaboration we will continue with chance PoPs for most of the area with the lower values closer to the I84 corridor. Temperatures will generally be near seasonable values through the long term period as a model blend was utilized. Precipitation has the potential to be at or above normal but again confidence is rather low. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... IFR conditions with both CIGS and VIS across the region as warm front continues to lift northward. The VIS will improve through the morning hours. Upstream convective trends continue to be monitored as we will place a VCSH at all TAF sites through early afternoon. 06Z Model suite continues to support the warm front lifting northward with at least MVFR flight conditions. As the upstream cold front approaches, a line of convection should develop and move across the region during the mid-late afternoon hours as we will continue with a PROB30 group. Light south to east winds will become south and then increase to 10 to 15 Kt. There could be gusts around 20-28 Kt this afternoon. After frontal passage, wind direction quick shifts from a westerly direction this evening. Outlook... Thursday Night: Moderate Operational Impact. Chance of SHRA. Friday: Moderate Operational Impact. Chance of SHRA. Friday Night: No Operational Impact. NO SIG WX. Saturday: Low Operational Impact. Slight Chance of SHRA. Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... Showers and scattered thunderstorms are expected today, mainly this afternoon, as a cold front approaches from the west. Some thunderstorms may contain strong to damaging wind gusts, and locally very heavy rain. The cold front will move across the region this evening, with fair and cooler conditions following for Thursday. A weak wave of low pressure passing south of the region may bring some showers for Thursday night into Friday. && .HYDROLOGY... A widespread 1-2 inches of rain fell across most of the region Tuesday, except for only 1/4 to 3/4 inch across the southern Adirondacks. Additional mean areal precipitation of 1/4-1/2 inch is expected this afternoon/evening due to thunderstorms associated with the incoming cold front. However, locally higher amounts will be possible, especially if any brief training of convection occurs. Rainfall rates should still be high, and could allow for some localized flooding of urban/poor drainage and low lying areas, especially in any areas which received heavier rainfall Tuesday. Dry weather is expected Thursday, then some light rain may produce up to another 1/10 to 1/4 of an inch of rain Thursday night into Friday, especially for areas south and east of Albany. Scattered showers will remain possible Saturday. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...KL NEAR TERM...KL SHORT TERM...KL LONG TERM...BGM AVIATION...BGM FIRE WEATHER...IAA/KL HYDROLOGY...IAA/KL
Hazardous weather outlook, Sep 26, 5:00 AM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 500 AM EDT Wed Sep 26 2018 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-271100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 500 AM EDT Wed Sep 26 2018 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central and eastern New York, and for southern Vermont. .DAY ONE...Today and tonight. Thunderstorms are possible this afternoon and early evening. Some storms may produce strong or damaging wind gusts. The Storm Prediction Center continues to have the local area under a Slight Risk for severe thunderstorms. Storms will also be capable of producing locally very heavy downpours which could cause localized urban, poor drainage and low lying flooding, especially for any locations that received heavy rain on Tuesday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for this afternoon and evening.
In the hours before
Special weather statement, Sep 26, 5:22 AM EDT, 4 hours 28 minutes before
Special Weather Statement National Weather Service Albany NY 522 AM EDT Wed Sep 26 2018 NYZ032-033-038>043-047>054-058>061-063>066-082>084-261315- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady- Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene- Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster- Eastern Ulster-Western Dutchess-Eastern Dutchess-Northern Fulton- Southeast Warren-Southern Washington- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, Caroga Lake, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, and North Easton 522 AM EDT Wed Sep 26 2018 ...Areas of fog through 9 AM this morning... Areas of fog, some locally dense, will persist across portions of eastern New York through 9 AM. Visibilities may be reduced to under one half of a mile, particularly across portions of the Hudson and Mohawk River Valleys, and the southwest Adirondacks. If driving while encountering fog, slow down, use your low beam headlights, and leave plenty of distance between your vehicle and neighboring motorists. Plan on some extra travel time through early this morning. Visibility will also fluctuate with changes in elevation. VTZ015-261315- Eastern Windham- Including the cities of Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 522 AM EDT Wed Sep 26 2018 ...Areas of fog through 9 AM this morning... Areas of fog, some locally dense, will persist across portions of eastern Windham County Vermont through 9 AM. Visibilities may be reduced to under one half of a mile at times. If driving while encountering fog, slow down, use your low beam headlights, and leave plenty of distance between your vehicle and neighboring motorists. Plan on some extra travel time through early this morning. Visibility will also fluctuate with changes in elevation.
Local storm report, Sep 26, 8:52 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
852 AM EDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM HEAVY RAIN 2 SSW SALISBURY 43.11N 74.86W
09/26/2018 M1.30 INCH HERKIMER NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1800657
CSLocal storm report, Sep 26, 8:56 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
856 AM EDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM HEAVY RAIN ROTTERDAM 42.78N 73.95W
09/26/2018 M1.15 INCH SCHENECTADY NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1800658
CSLocal storm report, Sep 26, 9:12 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
912 AM EDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HEAVY RAIN WILMINGTON 42.87N 72.87W
09/26/2018 M2.30 INCH WINDHAM VT TRAINED SPOTTER
&&
EVENT NUMBER ALY1800659
CSNearby
River Flood Warnings in Connecticut, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.